Facilities and Services:
- crossby on I think i ratted out my team members! feeling guilty.. please help
Yes thank for great information ไฮโล
- ShiningLight on My husband choked me
It might be best to let the person recover first. He had history of domestic violence and if he has not...
- ShiningLight on Depressed
You have too much worries in your life and it's not good for you and your family. Consult a counselor or...
- ShiningLight on paranoia
Consult a therapist for a possible medication or cognitive behavioral treatment. Paranoia is a serious mental...
- ShiningLight on I don't know what to do anymore?
That could be a form of perjury or oral defamation. You can file a case against that person slandering your...
- ShiningLight on dating issue
Maybe the guy isn't ready for a commitment and he's trying all means to avoid the topic being brought up....
Share your stories and support others...
Vicodin is an opiate that is available by prescription and it is used to treat moderate to severe pain. Patients recovering from surgery or a severe injury may be prescribed this drug. It is made up of two ingredients: hydrcodone and acetaminophen. Hydrocodone is a narcotic, and acetaminophen is commonly known as Tylenol.
Over time, a person who takes Vicodin will develop a physical tolerance for the drug. This means he or she will need to take a higher dose to get the same effect. This tolerance puts the individual at a higher risk for an overdose. A person may get caught up in a cycle of Vicodin use because they want to avoid going into withdrawal. People who take Vicodin without a prescription are at higher risk for overdose, since they have not been counseled about the correct dosage for this medication.
Symptoms of Vicodin Overdose
The two ingredients contained in Vicodin can cause different overdose symptoms. The narcotic component of the drug is responsible for the following symptoms when too much of the medication has been taken:
- Cold, clammy skin
- Slow heart rate
- Low blood pressure
- Difficulty breathing
- Cardiac arrest
- Loss of life
An overdose of acetaminophen can also cause a number of symptoms:
- Nausea and vomiting
- Loss of appetite
- Liver failure
Taking Vicodin with alcohol magnifies its depressant symptoms, and can lead to severe symptoms, including coma and death. Taking Vicodin with sleeping pills, some cold medications, muscle relaxants or seizure medications can also lead to symptoms requiring immediate medical attention for the individual.
Treatment of Vicodin Overdose
An overdose of Vicodin is a situation that requires immediate attention. Both of the main ingredients in the drug have the potential to be fatal in high enough doses. The hydrocodone can cause respiratory depression, since it affects the patient’s nervous system. A person who has ingested a large amount of acetaminophen is at risk for liver failure, and he or she may require a transplant if the damage is severe enough.
The local emergency number or 911 should be called when an overdose of Vicodin is suspected or discovered. Once the patient has been transported to the hospital, medical staff may induce vomiting or pump his or her stomach. The doctor may choose to use activated charcoal to absorb the drug in the patient’s digestive tract, since this is an effective method of treating poisoning of various kinds.
Another treatment option for a Vicodin overdose is to administer an antidote like Narcan to counteract the effects of the hydrocodone. This medication is administered carefully, since it has side effects that can be unpleasant for the person taking it.
An experienced addiction treatment counselor will explain that detox is only the first step in a treatment plan. In order for an addict to move forward toward long-term sobriety, detox must be followed by entering a Vicodin rehab or a center that specializes in treating Vicodin addiction.